question-icon

Suggest ways to wean off Benicar

default
Posted on Wed, 20 May 2015
Question: How does one discontinue taking benecar. I am experiencing nausea,loss of stamina,chills. I have been on it for two months. I feel quite weak having been very active before. Weakness in legs,inability to walk very far is of concern. I am under a doctor's care. I would like to try getting off benecar.
doctor
Answered by Dr. Prakash H Muddegowda (47 minutes later)
Brief Answer:
need to try others like losartan

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.
Based on your query, my opinion is as follows:

1. Side effects appears to be due to olmesartan.
2. You can discuss with your doctor regarding this and change over to another similar medication like losaratan.
3. Very few people experience these side effects. However, as other options are available, you need to try as hypertension needs to be under control.

Do meet your doctor for prescription.
Hope it helps. Any further queries happy to help again.
Dr Prakash HM

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest ways to wean off Benicar

Brief Answer: need to try others like losartan Detailed Answer: Hi, Thanks for asking. I am Dr. Prakash HM and I will be answering your query. Based on your query, my opinion is as follows: 1. Side effects appears to be due to olmesartan. 2. You can discuss with your doctor regarding this and change over to another similar medication like losaratan. 3. Very few people experience these side effects. However, as other options are available, you need to try as hypertension needs to be under control. Do meet your doctor for prescription. Hope it helps. Any further queries happy to help again. Dr Prakash HM